Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 171, NWS Northern Indiana

August 1, 2011Fulton County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Aug 1, 2011, 2:42 PM EDT for Fulton County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2011, 2:42 PM EDT (18:42 UTC)
Expired
Aug 1, 2011, 3:28 PM EDT
In force
46 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Fulton County, OH

The radar

The Detroit radar (KDTX), 128 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 1:19 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2432 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WUUS53 KIWX 011842
SVRIWX
OHC051-011945-
/O.NEW.KIWX.SV.W.0171.110801T1842Z-110801T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
242 PM EDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FULTON COUNTY IN NORTHWEST OHIO...

* UNTIL 345 PM EDT

* AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  17 MILES NORTH OF DELTA...OR 7 MILES SOUTH OF ADRIAN...AND MOVING
  SOUTHEAST AT 25 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  DELTA...
  SWANTON...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DENSON...OAKSHADE...LYONS...SEWARD...METAMORA...WINAMEG...ASSUMPTION
AND BRAILEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4149 8408 4171 8418 4172 8414 4172 8387
      4170 8386 4152 8386
TIME...MOT...LOC 1842Z 327DEG 17KT 4179 8408
WIND...HAIL 60MPH 1.00IN

$$

MCS
2 follow-up statements
546 
WWUS53 KIWX 011914
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT MON AUG 1 2011

OHC051-011945-
/O.CON.KIWX.SV.W.0171.000000T0000Z-110801T1945Z/
FULTON OH-
314 PM EDT MON AUG 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EASTERN FULTON COUNTY IN NORTHWEST OHIO...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR DELTA...OR ABOUT 6 MILES NORTHEAST OF WAUSEON...AND
MOVING SOUTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  DELTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4149 8408 4166 8412 4166 8399 4163 8397
      4152 8390
TIME...MOT...LOC 1914Z 353DEG 21KT 4159 8403
WIND...HAIL 60MPH 1.00IN

$$

MCS
964 
WWUS53 KIWX 011928
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
328 PM EDT MON AUG 1 2011

OHC051-011938-
/O.CAN.KIWX.SV.W.0171.000000T0000Z-110801T1945Z/
FULTON OH-
328 PM EDT MON AUG 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FULTON COUNTY IN
NORTHWEST OHIO IS CANCELLED...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4149 8408 4166 8412 4166 8399 4163 8397
      4152 8390
TIME...MOT...LOC 1928Z 353DEG 21KT 4151 8402

$$

MCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 1:02 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 1, 1:02 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
102 PM EDT MON AUG 1 2011

.AVIATION...
18Z TAFS...PRIMARY AVIATION CONCERNS FOR THIS PERIOD WILL BE THE
POTENTIAL OF ISOLATED SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS
EVENING...AND ALSO INCREASING WIND SPEEDS ON TUESDAY.

A FAIRLY STRONG UPPER LEVEL JET CONTINUES TO SPILL DOWN THE
UPSTREAM RIDGE INTO THE SOUTHERN GREAT LAKES REGION. THE
COMBINATION OF WEAK FORCING ASSOCIATED WITH THIS JET STREAK AND
VERY SUBTLE LOW LEVEL CONVERGENCE ZONE ASSOCIATED WITH WESTWARD
EXTENT OF COOL FRONT BOUNDARY TRACKING THROUGH THE EASTERN GREAT
LAKES REGION HAS LED TO RECENT SHOWER AND THUNDERSTORM DEVELOPMENT
FROM SOUTH CENTRAL LOWER MICHIGAN INTO NORTHWEST OHIO. THROUGH
TIME THIS AFTERNOON...WEAK LOW LEVEL CONVERGENCE ZONE SHOULD
GRADUALLY SHIFT SOUTHWARD WITH MOVEMENT OF THE FRONT...BUT
STRENGTH OF FORCING BECOMES MORE IN QUESTION FOR LOCATIONS FURTHER
SOUTH. DESPITE MODERATE SHEAR AND MODERATE TO STRONG INSTABILITY AT
KFWA THIS AFTERNOON...HAVE OPTED TO KEEP TAFS DRY DUE TO
UNCERTAINTIES AND LOW CONFIDENCE REGARDING STRENGTH OF MID LEVEL
FORCING AS FAR SOUTH AS KFWA. WEST TO NORTHWEST WINDS WILL BECOME
LIGHT AND VARIABLE TONIGHT...AND THEN EVENTUALLY SOUTH SOUTHWEST
ON TUESDAY AS SFC HIGH SHIFTS OFF TO THE EAST. SFC REFLECTION AND
COLD FRONT WITH NEXT UPSTREAM SYSTEM WILL APPROACH THE NORTHERN
GREAT LAKES ON TUESDAY...RESULTING IN STRENGTHENING SOUTHWEST
WINDS FOR TERMINALS. STRONGEST GUSTS THIS FORECAST CYCLE EXPECTED
AT KSBN WHERE SOME GUSTS TO 15 TO 20 KNOTS POSSIBLE BY LATE
MORNING.

&&

.PREV DISCUSSION... /ISSUED 1136 AM EDT MON AUG 1 2011/

UPDATE...
JUST SOME MINOR TWEAKS TO GOING GRIDS/FORECAST THIS MORNING. A
SMALL SCALE VORT MAX TRACKING INTO NORTHEAST OHIO/WESTERN
PENNSYLVANIA AT THIS TIME HAS BEEN A FOCAL POINT FOR ISOLATED
THUNDERSTORM ACTIVITY THIS MORNING. ANOTHER UPSTREAM VORT MAX
ACROSS NORTHERN LOWER MICHIGAN WILL DIVE SOUTHEAST THIS AFTERNOON
AND LIKELY TRIGGER ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS
FROM EXTREME NORTHEAST INDIANA EXTENDING EASTWARD ACROSS NORTHERN
OHIO. WHILE FORCING WILL BE WEAKER ACROSS WESTERN PORTIONS OF THE
AREA...DID GO AHEAD AND ADD SOME SLIGHT CHANCE POPS ACROSS
SOUTHWEST LOCATIONS WHERE SOME SLIGHTLY STRONGER LOW LEVEL
CONVERGENCE IS POSSIBLE DOWNWIND OF LAKE MICHIGAN LATER THIS
AFTERNOON ALONG THE FRONT. MODERATE TO STRONG INSTABILITY COMBINED
WITH MODERATE AMOUNTS OF SHEAR COULD POSE SOME LIMITED SEVERE
POTENTIAL DESPITE WEAK FORCING...BUT WOULD SUSPECT SEVERE THREAT
TO BE ISOLATED IN NATURE...AND MAINLY ACROSS FAR EASTERN
LOCATIONS. HOURLY TEMPS REFINED SLIGHTLY TO ACCOUNT FOR CURRENT
TRENDS AND NUDGED KFWA UP A FEW DEGREES INTO THE MID 90S. CU FIELD
HAS EXPANDED RAPIDLY ACROSS NORTHERN HALF OF THE AREA WHERE BETTER
LOW LEVEL POOLED MOISTURE EXISTS...AND THIS CU FIELD SHOULD EXPAND
SOUTHWARD THROUGH THE AFTERNOON AS POOLED MOISTURE DROPS
SOUTHWARD...WHICH MAY LIMIT TEMP RISES A BIT. THUS...WILL HOLD OFF
AN ADVISORY AT THIS TIME...BUT MANY LOCATIONS WILL LIKELY BE
NUDGING UP AGAINST MARGINAL HEAT ADVISORY CRITERIA THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 715 AM EDT MON AUG 1 2011/

AVIATION...
CDFNT DROPPING SLOWLY SOUTH ACROSS SRN MI/WI EARLY OVERNIGHT SHOULD
PICK UP SPEED THIS MORNING AS NWLY WINDS ALOFT MIX DOWN TO THE
SFC. LOW LEVEL INSTABILITY MAY LEAD TO BKN VFR CU DECK AS FRONT
MOVES THROUGH WITH WINDS SHIFTING FM SW TO NW. WK HIGH PRESSURE SYSTEM
WILL MOVE THROUGH THE AREA TONIGHT RESULTING IN LIGHT/VARIABLE
WINDS. CIRRUS BLOWOFF FROM TSTMS IN NRN PLAINS/UPR MIDWEST EXPECTED TO
MOVE ACROSS NRN INDIANA TONIGHT LIMITING RADIATIONAL COOLING/FOG
POTENTIAL SO DESPITE LIGHT WINDS FCST VFR VSBYS.

PREV DISCUSSION... /ISSUED 522 AM EDT MON AUG 1 2011/

SHORT TERM.../TODAY THROUGH TUESDAY NIGHT/

WK CDFNT DROPPING SOUTH ACROSS LWR MI/WI THIS MORNING WITH A FEW
TSTMS DVLPG ALONG IT. EVE SOUNDINGS AT GRB SHOWED AIRMASS TO BE VERY
UNSTABLE WITH >4KJ/KG CAPE AND 1400J/KG DCAPE. WK SFC MOISTURE
CONVERGENCE ALONG THE FRONT COMBINED WITH INCREASINGLY UNSTABLE
AIRMASS MAY LEAD TO ISOLATED TSTMS ACROSS THE NE 1/2 OF THE CWA
TODAY AS THE FRONT MOVES THROUGH. IF STORMS DO OCCUR...GIVEN UPSTREAM
SOUNDINGS EXPECT SOME GUSTY WINDS AND HAIL ARE POSSIBLE. SHOULD BE MORE
CLOUDS ACROSS THE AREA THAN YDAY BUT ALSO DEEPER MIXING SO
EXPECTING HIGH TEMPS WILL BE SIMILAR.

FRONT WILL STALL OUT OVER CENTRAL INDIANA THIS EVENING AND THEN LIFT
BACK NORTH AS A RATHER STRONG SHRTWV OVER THE NWRN U.S. THIS MORNING
MOVES ACROSS THE NRN PLAINS. SOME LINGERING CLOUDS AND INCRSG
GRADIENT/WAA OVERNIGHT SHOULD RESULT IN LOW TEMPS ONLY IN THE L70S
ACROSS MOST OF THE CWA. GOOD MIXING AS THE FRONT APPROACHES TUE
SHOULD ALLOW TEMPS TO SOAR INTO THE L-M90S WITH DWPTS IN THE L70S
RESULTING IN HEAT INDICES JUST ABOVE 100F WHICH WOULD REQUIRE A
HEAT ADVISORY.

CONTD WITH CHC OF TSTMS NW TUE AFTN AND ACROSS THE ENTIRE CWA TUE
NGT. MAIN NEGATIVES SEEMS TO BE POTENTIAL CAPPING IN THE AFTN/EVE
AND DCRSG INSTABILITY AS FRONT APPROACHES DUE TO DIURNAL COOLING
WITH A LATE NGT FROPA. IF STORMS CAN MOVE INTO THE AREA TUE
AFTN/EVE BEFORE THE INSTABILITY IS LOST AND STRONGER DEEP LAYER
SHEAR PULLS OFF TO THE EAST... SVR STORMS ARE PSBL.

LONG TERM...
WEDNESDAY THROUGH SUNDAY.

UPPER RIDGE WILL FLATTEN ONCE AGAIN...ALLOWING FOR SLIGHTLY COOLER
AND LESS HUMID CONDITIONS...ESPECIALLY INTO WEDS NGT. HIGHS WILL
THERMAL PROFILES SUGGEST HIGHS IN THE MIDDLE TO UPPER 80S IN STORE
FOR WEDS AND LOWS BACK INTO THE MIDDLE 60S. HOWEVER...CONCERNS IN
PLACE REGARDING CLOUD COVER IN THE WAKE OF THE FRONT. GUIDANCE IS
LEANING TOWARDS TEMPS IN THE UPPER 70S TO LOWER 80S. WILL HANG ONTO
PREV GRIDS FOR HIGHS. SOME LINGERING MSTR AND LIFT MAY ALLOW FOR THE
CHANCE FOR SHOWERS AND STORMS IN SE SECTIONS THROUGH THE DAY.

LOW LEVEL MSTR WILL BUILD BACK IN AHEAD OF THE NEXT WAVE BY THURS
NGT AND FRIDAY. MODELS STILL HAVING ISSUES RESOLVING TIMING AND
TRACK OF NEXT WAVE. GFS REMAINS THE OUTLIER WITH SERIOUS CONVECTIVE
FEEDBACK ISSUES THAT RESULT IN OVER DEVELOPMENT OF VORT MAX AND SFC
REFLECTION. NEW ECMWF HAS COME IN WITH A FURTHER NORTH SOLUTION ON
LOCATION OF BEST PRECIP CHCS. HAVE EXPANDED 40 POPS ACROSS ENTIRE
FORECAST AREA...BUT NOT INCREASING FURTHER.

MODELS SEEM TO SUGGEST THAT STRONG UPPER RIDGE TO THE SOUTH MAY
FINALLY BUCKLE SOME WITH HEIGHTS LOWERING A GOOD 5 TO 10 DM FROM
WHAT HAS BEEN IN PLACE FOR SEVERAL WEEKS. THIS COULD YIELD HIGHS
BACK TOWARDS MORE NORMAL AND EVEN SLIGHTLY BELOW NORMAL...GIVING
MUCH OF THE GREAT LAKES AND EASTERN PLAINS A BREAK FROM THE HEAT AND
HUMIDITY.

MARINE...
LOOKS LIKE A POTENTIALLY DANGEROUS PERIOD FOR RECREATIONAL BOATERS
AND SWIMMERS ON SE LAKE MICHIGAN COMING UP. RATHER STRONG CDFNT
MAY CAUSE SCA CONDITIONS TUE-WED WITH STRONG SW WINDS SHIFTING TO
NW-N BEHIND THE FRONT. THIS COULD LEAD TO INCREASING POTENTIAL FOR
RIP CURRENTS MAINLY ALONG THE SW MI SHORELINE TUE...AND ACROSS THE
ENTIRE SHORELINE WED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JT
LONG TERM...FISHER
MARINE...JT
UPDATE...MARSILI
AVIATION...MARSILI
Hazardous weather outlook, Aug 1, 9:20 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
920 AM EDT MON AUG 1 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-021330-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
920 AM EDT MON AUG 1 2011 /820 AM CDT MON AUG 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY... ROUGHLY EAST OF
A DOWAGIAC MICHIGAN TO DECATUR INDIANA LINE. AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE...IS ESPECIALLY ACROSS EXTREME NORTHEAST
INDIANA INTO NORTHWEST OHIO WITH GUSTY WINDS AND HAIL AS THE MAIN
THREATS.

PEAK AFTERNOON HEAT INDICES ARE EXPECTED TO REACH THE 95 TO 100
DEGREE RANGE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID CONDITIONS ARE EXPECTED MUCH OF THIS PERIOD. PEAK
AFTERNOON HEAT INDICES ARE EXPECTED TO REACH AROUND 100 ON TUESDAY
AFTERNOON.

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON INTO WEDNESDAY
AND AGAIN THURSDAY NIGHT AND FRIDAY. A FEW OF THE STORMS COULD BE
SEVERE TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY OR
TONIGHT...SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS
EVENING WITH THE POTENTIAL OF AN ISOLATED SEVERE THUNDERSTORM.
SPOTTER ACTIVATION MAY ALSO BE NEEDED TUESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-021330-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
920 AM EDT MON AUG 1 2011 /820 AM CDT MON AUG 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTHERN MICHIGAN
THIS MORNING. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON INTO WEDNESDAY
AND AGAIN THURSDAY NIGHT AND FRIDAY. A FEW OF THE STORMS COULD BE
SEVERE TUESDAY NIGHT.

CONDITIONS HAZARDOUS TO SMALL CRAFT MAY OCCUR TUESDAY NIGHT INTO
WEDNESDAY. IN ADDITION...THERE IS A MODERATE RISK FOR RIP CURRENTS
TUESDAY AND A HIGH RISK FOR RIP CURRENTS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...ACTIVATION
MAY BE NEEDED BY TUESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 5:12 PM EDTSpecial Weather StatementIWXHenry33 min
Aug 1, 5:35 PM EDTSevere Thunderstorm WarningIWXHenry, Putnam29 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.